Alert archive / Michigan / Wind Advisories in 2007
Wind Advisory 12, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Dec 22, 2007, 3:02 PM EST for 8 counties in Michigan. It took effect at Dec 23, 2007, 4:04 AM EST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2007, 3:02 PM EST (20:02 UTC)
- In effect from
- Dec 23, 2007, 4:04 AM EST
- Expired
- Dec 24, 2007, 4:56 AM EST
- In force
- 25 hr
- Issued by
- NWS Grand Rapids, MI
Counties Calhoun County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Jackson County, MI, Kalamazoo County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 61 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 222002 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 302 PM EST SAT DEC 22 2007 ...STRONG WESTERLY WINDS TO BLOW ACROSS LOWER MICHIGAN... .AN ARCTIC COLD FRONT WILL MOVE THROUGH LOWER MICHIGAN DURING THE MID MORNING HOURS OF SUNDAY. THE ARCTIC AIR STREAMING IN FROM WISCONSIN WILL RESULT IN WINDS GUSTING TO NEAR 50 MPH AT TIMES. MIZ052-059-066-067-071>074-230400- /O.NEW.KGRR.WI.Y.0012.071223T1600Z-071224T0600Z/ GRATIOT-CLINTON-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...ALMA...ST. JOHNS...CHARLOTTE... LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 302 PM EST SAT DEC 22 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 1 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 1 AM EST MONDAY. AN ARCTIC COLD FRONT WILL MOVE THROUGH LOWER MICHIGAN DURING THE MID MORNING HOURS SUNDAY. THE ARCTIC AIR STREAMING IN FROM WISCONSIN AROUND A VERY INTENSE WINTER STORM WILL RESULT IN SNOW SQUALLS FROM SUNDAY AFTERNOON INTO MONDAY MORNING. WINDS WILL BLOW AT 20 TO 30 MPH WITH GUSTS NEAR 50 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IOD
6 follow-up statements
000 WWUS73 KGRR 230429 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1129 PM EST SAT DEC 22 2007 ...STRONG WESTERLY WINDS TO BLOW ACROSS LOWER MICHIGAN... .AN ARCTIC COLD FRONT WILL MOVE THROUGH LOWER MICHIGAN DURING THE MID MORNING HOURS OF SUNDAY. THE ARCTIC AIR STREAMING IN FROM WISCONSIN WILL RESULT IN WINDS GUSTING TO NEAR 50 MPH AT TIMES. MIZ052-059-066-067-071>074-231230- /O.CON.KGRR.WI.Y.0012.071223T1600Z-071224T0600Z/ GRATIOT-CLINTON-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...ALMA...ST. JOHNS...CHARLOTTE... LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 1129 PM EST SAT DEC 22 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 1 AM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 1 AM EST MONDAY. AN ARCTIC COLD FRONT WILL MOVE THROUGH LOWER MICHIGAN DURING THE MID MORNING HOURS SUNDAY. THE ARCTIC AIR STREAMING IN FROM WISCONSIN AROUND A VERY INTENSE WINTER STORM WILL RESULT IN SNOW SQUALLS FROM SUNDAY AFTERNOON INTO MONDAY MORNING. WINDS WILL BLOW AT 20 TO 30 MPH WITH GUSTS NEAR 50 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGRR 230904 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 404 AM EST SUN DEC 23 2007 ...STRONG WESTERLY WINDS TO BLOW ACROSS LOWER MICHIGAN... .AN ARCTIC COLD FRONT WILL MOVE THROUGH LOWER MICHIGAN THIS MORNING. THE ARCTIC AIR STREAMING IN FROM WISCONSIN WILL RESULT IN WINDS GUSTING TO NEAR 50 MPH AT TIMES. MIZ052-059-066-231015- /O.CAN.KGRR.WI.Y.0012.071223T1600Z-071224T0600Z/ GRATIOT-CLINTON-EATON- INCLUDING THE CITIES OF...ALMA...ST. JOHNS...CHARLOTTE 404 AM EST SUN DEC 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. THESE COUNTIES HAVE BEEN UPGRADED TO A WINTER WEATHER ADVISORY FOR TODAY AND TONIGHT. $$ MIZ067-071>074-231715- /O.EXT.KGRR.WI.Y.0012.071223T0904Z-071224T1200Z/ INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LANSING...SOUTH HAVEN...KALAMAZOO... BATTLE CREEK...JACKSON 404 AM EST SUN DEC 23 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST MONDAY. AN ARCTIC COLD FRONT WILL MOVE THROUGH LOWER MICHIGAN THIS MORNING. THE ARCTIC AIR STREAMING IN FROM WISCONSIN AROUND A VERY INTENSE WINTER STORM WILL RESULT IN BRIEF SNOW SQUALLS FROM SUNDAY AFTERNOON INTO MONDAY MORNING. WINDS WILL BLOW AT 20 TO 30 MPH WITH GUSTS NEAR 50 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JK
000 WWUS73 KGRR 231723 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1223 PM EST SUN DEC 23 2007 ...STRONG WINDS TO CONTINUE ACROSS SOUTHWEST LOWER MICHIGAN... .AN ARCTIC COLD FRONT PUSHED EAST OF THE AREA EARLY THIS MORNING WITH STRONG WINDS GUSTS. IN ITS WAKE...WINDY CONDITIONS REMAIN WHICH WILL LAST FROM THIS AFTERNOON INTO TONIGHT. THE ARCTIC AIR STREAMING IN FROM WISCONSIN WILL RESULT IN WINDS GUSTING TO NEAR 50 MPH AT TIMES. MIZ067-071>074-240130- /O.CON.KGRR.WI.Y.0012.000000T0000Z-071224T1200Z/ INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LANSING...SOUTH HAVEN...KALAMAZOO... BATTLE CREEK...JACKSON 1223 PM EST SUN DEC 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. STRONG WINDS CAN BE EXPECTED TO PERSIST THROUGH THE AFTERNOON AND INTO TONIGHT. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH WILL SHIFT TO THE WEST TONIGHT. SNOW SQUALLS WILL ACCOMPANY THE WIND WHICH AT TIMES WILL LIMIT VISIBILITY. A WIND ADVISORY MEANS THAT WINDS MAY SUSTAIN OVER 30 MPH OR GUST BETWEEN 45 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING. $$ DUKE
000 WWUS73 KGRR 232140 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 439 PM EST SUN DEC 23 2007 ...STRONG WINDS TO CONTINUE ACROSS SOUTHWEST LOWER MICHIGAN... .AN ARCTIC COLD FRONT PUSHED EAST OF THE AREA EARLY THIS MORNING WITH STRONG WINDS GUSTS. IN ITS WAKE...WINDY CONDITIONS REMAIN WHICH WILL LAST FROM THIS AFTERNOON INTO TONIGHT. THE ARCTIC AIR STREAMING IN FROM WISCONSIN WILL RESULT IN WINDS GUSTING TO NEAR 50 MPH AT TIMES. MIZ071-232245- /O.CAN.KGRR.WI.Y.0012.000000T0000Z-071224T1200Z/ VAN BUREN- INCLUDING THE CITY OF...SOUTH HAVEN 439 PM EST SUN DEC 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY WAS UPGRADED TO A WINTER WEATHER ADVISORY THROUGH TONIGHT FOR VAN BUREN COUNTY. $$ MIZ067-072>074-240545- /O.CON.KGRR.WI.Y.0012.000000T0000Z-071224T1200Z/ INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LANSING...KALAMAZOO...BATTLE CREEK... JACKSON 439 PM EST SUN DEC 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. STRONG WINDS CAN BE EXPECTED TO PERSIST THROUGH TTHIS EVENING AND INTO TONIGHT. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 50 MPH WILL SHIFT TO THE WEST TONIGHT. SNOW SQUALLS WILL ACCOMPANY THE WIND WHICH AT TIMES WILL LIMIT VISIBILITY. A WIND ADVISORY MEANS THAT WINDS MAY SUSTAIN OVER 30 MPH OR GUST BETWEEN 45 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING. $$ DUKE
000 WWUS73 KGRR 240305 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1005 PM EST SUN DEC 23 2007 ...STRONG WINDS TO CONTINUE ACROSS SOUTHWEST LOWER MICHIGAN... .AN ARCTIC COLD FRONT PUSHED EAST OF THE AREA EARLY THIS MORNING WITH STRONG WINDS GUSTS. IN ITS WAKE...WINDY CONDITIONS REMAIN WHICH WILL LAST OVERNIGHT. THE ARCTIC AIR STREAMING IN FROM WISCONSIN WILL RESULT IN WINDS GUSTING TO NEAR 50 MPH AT TIMES. MIZ072-240415- /O.CAN.KGRR.WI.Y.0012.000000T0000Z-071224T1200Z/ KALAMAZOO- INCLUDING THE CITY OF...KALAMAZOO 1005 PM EST SUN DEC 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. THIS AREA HAS BEEN UPGRADED TO A WINTER WEATHER ADVISORY. $$ MIZ067-073-074-241115- /O.CON.KGRR.WI.Y.0012.000000T0000Z-071224T1200Z/ INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LANSING...BATTLE CREEK...JACKSON 1005 PM EST SUN DEC 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. STRONG WINDS CAN BE EXPECTED TO PERSIST THROUGH THIS EVENING AND INTO TONIGHT. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 50 MPH WILL SHIFT TO THE WEST TONIGHT. SNOW SQUALLS WILL ACCOMPANY THE WIND WHICH AT TIMES WILL LIMIT VISIBILITY. A WIND ADVISORY MEANS THAT WINDS MAY SUSTAIN OVER 30 MPH OR GUST BETWEEN 45 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING. $$ JK
000 WWUS73 KGRR 240956 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 456 AM EST MON DEC 24 2007 MIZ067-073-074-241100- /O.CAN.KGRR.WI.Y.0012.000000T0000Z-071224T1200Z/ INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LANSING...BATTLE CREEK...JACKSON 456 AM EST MON DEC 24 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. $$ MEADE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Dec 22, 1:39 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Dec 22, 1:39 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 139 PM EST SAT DEC 22 2007 LATEST UPDATE...AVIATION... .SYNOPSIS...(358 AM EST SAT DEC 22 2007) THE BIG STORY THIS WEEKEND WILL BE THE APPROACH AND PASSAGE OF A LOW PRESSURE SYSTEM. AHEAD OF THE LOW WE/LL SEE FOG AND DRIZZLE TODAY... WITH A FEW SHOWERS POSSIBLE TOO...AND THEN WINDY CONDITIONS SUNDAY MORNING AS THE LOW MOVES NORTH THROUGH LOWER MICHIGAN AND A COLD FRONT MOVES BY. MUCH COLDER AIR WILL THEN FLOW ACROSS THE STATE AND LAKE EFFECT SNOW SHOWERS WILL DEVELOP. THE POTENTIAL FOR STRONG WINDS EXISTS WITH GUSTS TO 50 MPH. THAT MEANS THE SNOW WILL BLOW AND DRIFT QUITE A BIT. && .SHORT TERM...(1132 AM EST SAT DEC 22 2007) FOR THE MOST PART THE FOG IS EITHER LIFTING OR WILL BE LIFTING. AS A RESULT I HAVE PULLED THE FOG OUT OF THE FORECAST FOR THIS AFTERNOON AND TONIGHT FOR ALL BUT THE EXTREME NORTH. THE LATEST MODEL DATA (RUC AND NAM) PLUS VAD WIND PROFILES AND TAMDAR DATA SUGGEST BOUNDARY LAYER WINDS WILL BE NEAR 35 KNOTS THIS AFTERNOON. AT 14Z TAMDAR SHOWED 44 KNOTS OVER GRR AROUND 4900 AGL. THAT SHOULD INDUCE ENOUGH MIXING TO KEEP THE FOG FROM REALLY BEING AN ISSUE OVER MOST OF THE CWA EVEN WITH THE SNOW MELT AND 45F DEW POINTS TO OUR SOUTH HEADING OUR WAY. FOR THOSE REASONS I SIGNIFICANTLY INCREASED OUR FORECAST HIGH TODAY TO BETWEEN 45 AND 50 OVER ALL BUT THE NORTHERN CWA. FOR THE MOST PART IT WILL JUST BE CLOUDY UNTIL THE FRONTAL PRECIPITATION BAND MOVES ACROSS THE CWA AFTER 3 AM. ONE OTHER THOUGH...I NOW BELIEVE WE WILL NOT SEEM MUCH SNOW DURING THE DAY TIME OF SUNDAY. IT WILL TAKE UNTIL THE NEXT SHORTWAVE ROTATING AROUND THE UPPER LOW MOVES IN SUNDAY EVENING TO GET THE SNOW SHOWERS GOING. THIS WOULD LEAD TO A WIND ADVISORY SUNDAY AND A SNOW AND BLOWING SNOW ADVISORY SUNDAY NIGHT. HOWEVER... AT THIS POINT NOT WANTING TO HAVE TWO HEADLINES OUT...AND NOT BEING TOTALLY SURE OF THIS ANYWAY...MORE THAN LIKELY I WILL LET OUR HEADLINES STAND AS IS THEY ARE FOR THE 4 PM FORECAST UPDATE. THE MIDNIGHT SHIFT CAN MAKE THE FINAL DECISION AS TO WHAT HEADLINE TO ACTUALLY GO WITH. PREVIOUS DISSUASION...IT/S NOT OUT OF THE QUESTION THAT WE MAY SEE A THUNDERSTORM JUST AHEAD OF THE FRONT EARLY SUNDAY MORNING... ESPECIALLY OVER THE SOUTHERN CWA. ELEVATED LI/S FALL JUST BELOW 0C AND THETA-E DECREASES WITH HEIGHT. BUT I THINK THE CHANCE IS SMALL ENOUGH TO LEAVE OUT OF THE GRIDS ATTM. THE ARCTIC FRONT WILL SLAM THROUGH EARLY SUNDAY. RAIN WILL QUICKLY CHANGE OVER TO SNOW SHOWERS/SQUALLS AS H8 TEMPS AROUND -15C MOVE THROUGH. WINDS IN THE BOUNDARY LAYER WILL BE IN THE 55 KT RANGE AND SOME OF THIS WILL GET PULLED TO THE GROUND. WITH THE STRONG WINDS THAT ARE EXPECTED...WE/LL SEE A VERY CELLULAR APPEARANCE TO THE SNOW. IT WILL ALSO BLOW ACROSS THE ENTIRE CWA. THE WSW FLOW WILL FAVOR THE CENTRAL CWA ALONG THE US131 CORRIDOR. GOING ACCUMS IN THE GRIDS LOOK OK AT THIS POINT. THERE ARE A COUPLE OF THINGS GOING FOR THIS SYSTEM. FIRST IS THAT IT WILL BE INTENSIFYING AS IT MOVES ACROSS THE STATE. SECOND IS THE STRONG UPPER SUPPORT. SEVERAL STRONG SHORT WAVES ARE PROGGED TO MOVE THROUGH THE CWA SUNDAY AND SUNDAY NIGHT WHICH WILL HELP SNOWFALL RATES. SECOND IS THE DEEP SNOW GROWTH REGION LATE SUNDAY WITH AN OMEGA BULLSEYE IN IT. COUPLED WITH THE LAKE INSTABILITY...WE COULD SEE ACCUMS IN THE 6-8 INCH RANGE ACROSS THE CENTRAL CWA...ALTHOUGH IT/S GOING TO BE DIFFICULT TO MEASURE WITH THE STRONG WIND. WE/LL KEEP THE WATCH GOING AT THIS POINT. GFS SHOWS CYCLONIC CURVATURE OVER LOWER MICHIGAN THROUGH MONDAY ALTHOUGH THE MAIN LOW WILL BE OVER NEW ENGLAND BY THEN. SHSN WILL BEGIN TO WIND DOWN BY LATE IN THE DAY AS H8 TEMPS WARM TO -7C OVER THE LAKE. && .LONG TERM...(358 AM EST SAT DEC 22 2007) LAKE EFFECT SNOW SHOWERS SHOULD DIMINISH/END ON CHRISTMAS EVE AND QUIET WEATHER IS ANTICIPATED FOR CHRISTMAS DAY AS A RIDGE OF HIGH PRESSURE IMPACTS THE REGION. THE NEXT FEATURE OF INTEREST IS A TROUGH WHICH ENTERS THE PICTURE FOR WEDNESDAY NIGHT AND THURSDAY. CURRENTLY IT APPEARS THAT AN ELONGATED N-S SURFACE TROUGH WILL CROSS THE REGION AND BRING SOME SCATTERED SNOW SHOWERS. HOWEVER THE POTENTIAL EXISTS FOR A STRONG SRN STREAM SHORTWAVE TO HEAD NORTHEAST FROM THE SRN PLAINS/GULF COAST REGION AND SPIN UP A DECENT SURFACE LOW WHICH COULD PASS THROUGH THE OHIO VALLEY. THIS SCENARIO COULD LEAD TO A SIGNIFICANT SNOW EVENT...BUT MODELS ARE NOT IN VERY GOOD AGREEMENT ON HOW THIS WILL PLAY OUT ATTM. CURRENT INDICATIONS ARE THAT DEEP H5 LONGWAVE TROUGHING WILL PERSIST EAST OF THE ROCKIES DURING THE LATE WEEK PERIOD. THIS PATTERN MAY ALLOW ANOTHER CYCLONE OR TWO TO TRACK SW TO NE THROUGH THE REGION AND BRING A THREAT OF RAIN OR SNOW. && .AVIATION...(139 PM EST SAT DEC 22 2007) WIDESPREAD IFR/MVFR IN STRATUS/FOG WILL CONTINUE THROUGH THE DAY CONDITIONS WILL FALL BACK TO IFR/LIFR TONIGHT. RAIN SHOWERS WILL BECOME WIDESPREAD/STEADIER AFTER MIDNIGHT TONIGHT AND THAT SHOULD LIMIT THE THREAT/EXTENT OF THE DENSE FOG FROM LAST NIGHT. THE RAIN SHOULD CONTINUE INTO THE DAY. && .MARINE...(1132 AM EST SAT DEC 22 2007) WE MAY NEED A STORM WARNING OVER THE SOUTHERN NEAR SHORE AREAS SUNDAY EVENING AS BOTH THE RUC13 AND LOCAL WAF SHOW 50 KNOT SURFACE WINDS OVER THE SOUTHEAST 1/3 OF THE LAKE. PROBLEM THERE THOUGH IS THE NAM 12Z RUN SHOWS ONLY 45 KNOTS OVER MID LAKE TO MIX DOWN AT THAT TIME. SO FOR NOW I WILL NOT CHANGE THE HEADLINES BUT WILL CONSIDER AND UPGRADE WITH THE 4 PM MARINE FORECAST. HAVING A NEARLY 20 MB PRESSURE DIFFERENCE BETWEEN ORD AND TVC AT 00Z MONDAY IS SOMETHING ONE NEEDS TO CONSIDER && .HYDROLOGY...(1132 AM EST SAT DEC 22 2007) NO SIGNIFICANT HYDRO ISSUES ARE ANTICIPATED. A QUICK CHECK OF OUR RIVERS AT 15Z SHOWS THEY ARE FOR THE MOST PART STEADY AND SHOWING NO SIGNIFICANT RISES. THEY ARE ALSO ALL SIGNIFICANTLY BELOW ACTION STAGE. WE HAVE SOME INDICATIONS OF RIVER ICE IN PLACES BUT WITH THIS SLOW WARM UP BEFORE THE RAIN COMES...AND WITH THE QPF BEING A HALF INCH OR LESS WITH THE RAIN PART OF THIS SYSTEM PLUS CONSIDERING THAT WHAT IS RUNNING OFF WILL QUICKLY FREEZE SUNDAY ANYWAY I BELIEVE WE DO NOT HAVE TO WORRY TO MUCH ABOUT ANY HYDRO HAZARDS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...A WINTER STORM WATCH IS IN EFFECT FROM 16Z SUNDAY THROUGH 12Z MONDAY FOR ALL BUT THE EASTERN AND SOUTHERN ROW OF SOUTHWEST LOWER MICHIGAN. LM...SMALL CRAFT ADVISORY IN EFFECT TODAY AND TONIGHT ENTIRE NEARSHORE. A GALE WATCH IS IN EFFECT FROM SUNDAY AND SUNDAY NIGHT ENTIRE NEARSHORE. && SYNOPSIS: 93 SHORT TERM: WDM LONG TERM: MEADE AVIATION: MEADE MARINE: WDM HYDROLOGY: WDM
Hazardous weather outlook, Dec 22, 11:05 AM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1105 AM EST SAT DEC 22 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-230930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1105 AM EST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF DENSE FOG WILL FOR THE MOST PART BE NEAR AND NORTH OF ROUTE 10 THIS AFTERNOON. WINDS WILL BE GUSTY FROM THE SOUTH ACROSS THE AREA BY LATE AFTERNOON. LAKE SHORE AREAS COULD SEE GUSTS OVER 35 MPH. IT IS ALSO POSSIBLE A LINE OF MODERATE TO HEAVY RAIN SHOWERS WITH GUSTY WINDS WILL PRECEDE THE COLD FRONT AFTER 4 AM SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ARCTIC COLD FRONT WILL COME THROUGH LOWER MICHIGAN DURING THE MID MORNING HOURS OF SUNDAY. THE ARCTIC AIR STREAMING IN FROM WISCONSIN AROUND A VERY INTENSE WINTER STORM WILL RESULT IN SNOW SQUALLS FROM SUNDAY AFTERNOON INTO MONDAY MORNING. WINDS WILL BE GUSTING NEAR 50 MPH AT TIMES. AT THIS POINT WHILE THERE MAY BE SOME SNOW SHOWERS SUNDAY AFTERNOON... ALMOST ALL THE SNOW THAT WILL ACCUMULATE DURING THIS EVENT WILL BE AFTER 7 PM SUNDAY NIGHT. THE COMBINATION OF THE STRONG WINDS AND SNOW SHOWERS WILL RESULT IN NEAR BLIZZARD CONDITIONS WITH VISIBILITIES OCCASIONALLY NEAR ZERO. THE HEAVIEST SNOWFALL WILL BE NEAR OR JUST EAST OF US-131 DUE TO THE STRONG WINDS BLOWING THE SNOW SHOWERS INLAND. THE MOST LIKELY TIMING FOR THE LOWEST VISIBILITIES AND HEAVIEST SNOWFALL IS BETWEEN 7 PM SUNDAY AND 2 AM MONDAY MORNING. AFTER A PERIOD OF QUIET WEATHER TUESDAY AND WEDNESDAY... MORE SNOW SHOWERS ARE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-230930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1105 AM EST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT INCREASING SOUTHEAST WINDS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET TOWARD OPEN WATERS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE FORCE SOUTHWEST WINDS WITH WAVES OF 12 TO 16 FEET ARE EXPECTED SUNDAY AND SUNDAY NIGHT. FREQUENT SNOW SQUALLS WILL RESTRICT VISIBILITIES. STORM FORCE WINDS ARE POSSIBLE OVER THE SOUTHERN NEAR SHORE AREAS DURING THE LATE AFTERNOON INTO THE EARLY EVENING. AFTER A PERIOD OF QUIET WEATHER TUESDAY AND WEDNESDAY... MORE SNOW SHOWERS ARE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE WDM
Nearby
Wind Advisories in Michigan, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.